I have been taking on average 30mg for chronic migraine for last 5 weeks. Have 24/7 blurry vision and inable to focus.
Call your doctor at once if you have:
blurred vision, tunnel vision, eye pain or swelling, or seeing halos around lights;
restless muscle movements in your eyes, tongue, jaw, or neck;
a light-headed feeling, like you might pass out;
new or worsening chest pain, pounding heartbeats or fluttering in your chest;
sudden numbness or weakness, problems with vision, speech, or balance;
fever, sore throat, easy bruising, unusual bleeding;
jaundice (yellowing of the skin or eyes);
painful or difficult urination; or
high levels of serotonin in the body--agitation, hallucinations, fever, fast heart rate, overactive reflexes, nausea, vomiting, diarrhea, loss of coordination, fainting.
Older adults may be more likely to have side effects from this medication.
Common nortriptyline side effects may include:
nausea, vomiting, loss of appetite;
anxiety, sleep problems (insomnia);
dry mouth, unusual taste;
little or no urinating;
breast swelling (in men or women); or
decreased sex drive, impotence, or difficulty having an orgasm.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Very common (10% or more): Blurred vision, disturbance of accommodation
Common (1% to 10%): Mydriasis
Uncommon (0.1% to 1%): Increased intraocular pressure
Postmarketing reports: Angle-closure glaucoma
DCmigraine; Yes please do as my good friend Masso has said. Blurry Vision and anything to do with the eyes is not always reversible. if you continue to take it over a long period. So please call today as Masso. said
I've had migraines since I was 10, so I can totally identify with your pain and your situation with a medication that will work. I had the same side effect when I was on nortriptyline. I was teaching at the time, and actually was prescribed reading glasses for my blurry vision, I finally realized had to talk to my doctor and he had me stop using the drug because I could not , and prescribed something else as a prophylactic. Nortriptyline is a pretty old drug, so I would say it depends on your level of discomfort with it and is it helping your migraines? But definitely talk to your doctor because there are other drugs that can help the same way that don't have that terrible blurry vision side effect. Good luck my "migrainer" friend, I hope you find what works for you. I finally found that using Imitrex when I had one usually rescued me. But I totally understand the need for a prophylactic that will keep you from having them so often.
I did find out that my hormones were directly related to my migraines, I could pretty much count on at least two migraines during the week of my period, so birth control pills and hormones can play a big part in how often you're having them too. I hope this helped, best wishes and a very Merry Christmas to you!
- Nortriptyline Information for Consumers
- Nortriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.